AnonymousJanuary 18, 1997 at 9:16 pmPost count: 93172
as long as i dont become fat i will be happy!
later ,steveAnonymousJanuary 18, 1997 at 11:02 pmPost count: 93172
Hi Steve! The only advice I can give you for avoiding the severe hypo symptoms is to visit your doc regularly and have your TSH monitored. My doc was able to catch the hypo stage soon enough and put me on a thyroid replacement drug before I “crashed.” I felt fine and continued working throughout the whole ordeal.
Best of luck with returning to your profession! DebbyAnonymousJanuary 19, 1997 at 2:26 amPost count: 93172
Hi Steve, glad you’re back with us and doing well. You said if you go hypo you’ll be happy as long as you don’t get fat. Let me know if you still think that’s the worst thing, once you’ve been there, okay? I’ll remind you. . Dianne NAnonymousJanuary 19, 1997 at 10:30 amPost count: 93172
Dianne, i know what can happen to me once i go hypo,
if so im trying to forget , but yes remind me on what i said if i go hypo,
and hope you will be there for help , and than give me a good kick.
thanks,steve : )AnonymousJanuary 19, 1997 at 2:42 pmPost count: 93172
Sure Steve, you can count on me for understanding if you go hypo (I’ve got that coming, thanks to all who’ve listened to me whine). If you turn into the Pillsbury Dough Boy, we all get to poke you! No kicking you while you’re down.
Dianne NAnonymousJanuary 19, 1997 at 4:35 pmPost count: 93172
That’s what I said 31 years ago and 55 pounds less.
Still no answers — and no admission that there’s a problem.
Still starving and still obese.AnonymousJanuary 19, 1997 at 4:38 pmPost count: 93172
Hi Steve! As for putting on weight – you may not! For me, the weight came off during the hyper stage and stayed off. I have to give credit to exercise and a low-fat diet, also. I hope you’re just as lucky!
Have a great day! DebbyAnonymousJanuary 19, 1997 at 8:32 pmPost count: 93172
I WAS OBESE AS A CHILD, I KNOW HOW IT FEELS,THATS WHY
I WORRY ABOUT IT NOW , DIDN’T MEAN NOTHING BY MY STATEMENT
STARVING IS THE WORISE THING TO DO TO YOURSELF I HAVE
LEARNED THAT OVER THE YEARS. YOUR BODY NEEDS FUEL
LIKE A CAR. PLEASE DONT STARVE YOUR SELF.
TAKE CARE, STEVEAnonymousJanuary 19, 1997 at 8:41 pmPost count: 93172
I HAVENT BEEN ABLE TO EXERCISE IN A YEAR BECAUSE OF MY HEART
HAVENT GAINED WEIGHT, JUST LOST 20 PDS THIS YEAR,LOOK GREAT
AND TRAINED IN MY MIND HOW TO KEEP IT OFF, HOPE TO EXERCISE
AND HAVE FUN ONCE IT GETS WARM OUTSIDE,ITS COLD HERE REALLY COLD
I WILL LEAVE THE EXERCISE TILL IT GETS WARMER.
THANKS ,FOR THE CHAT SPEAK TO YOU LATER DEAR.
STEVEAnonymousJanuary 25, 1997 at 1:30 pmPost count: 93172
get ready to kick me ,or help me, i think im hypo ,doctors out of town
cant do nothing but sleep,called lab they cant give me results, she
can only say that my TSH is a little hi,cant give me results over the phone
its been 4 months i guess here it comes. tryed to shovel the snow
out of my drive way feel like i was going to die,when i came back in
dropped my beta blockers to 25mg per day now thinking to get rid of
them because heart is fine.Pulse is weak for the first time. Well hope
i dont crash by next week ,was wondering if this is the start,any advice now
you can kick me . steveAnonymousJanuary 25, 1997 at 2:23 pmPost count: 93172
Welcome to the world of hypo, Steve. And yes, try to ditch the beta blockers if your heart is beating normally. But NOT too fast. Little by little. Otherwise there’s a rebound syndrome.
I had a visit with my endo yesterday, due to what appears to be the skin problem, myxedema (or something close). She took one look at me and said, “Oh, you are REALLY hypothyroid, aren’t you!!!” My eyes are quite swollen, and have turned a lovely shade of mauve. My husband lives in fear that I’ll begin telling folks that he beats me: they’d believe it!!! My bottom line, though, is that the fatigue I’m feeling is still a lot easier to take than the heart palps, tremors and muscle weakness. Everything’s relative, I guess. But someone can remind me that I said this, if my stupid, retarded pituitary doesn’t sit up and take notice soon, and I get much more hypo, and start to complain. I can handle this amount. I don’t know about more.
Hang in there,
BobbiAnonymousJanuary 25, 1997 at 4:00 pmPost count: 93172
thanks bobbi, dropping beta blockers slowly its been 24 days of
lowing the dosage tomorrow i will get off these meds pulse is at 77, 80
dont need these anymore ,hope to get bloodwork back next week.
i know im hypo feel it, the heart is back – thank god,for that.
thanks again your friend.
steveAnonymousJanuary 25, 1997 at 6:44 pmPost count: 93172
Sorry, Steve, but as I said I won’t kick you when you’re down, and hypo qualifies!
If your TSH is a little high, then you probably ARE going hypo. At least that probably means your TSH is functioning (not suppressed like mine has been for so long), so it will be easier to monitor your replacement dose.
I started out being really sleepy, and then muscle weakness hit, which actually got worse AFTER I started replacement. After a week on the thyroid pills I was less sleepy, but other symptoms continued to worsen and persist. I had an inability to concentrate, along with extreme irritability, and difficulty staying asleep all night (though I was tired all the time). . . the irritibility and sleep problems didn’t last too long. The muscles became so weak, especially in the arms, that I couldn’t even brush my teeth without resting. Fatigue persisted (not the same as being sleepy), and a bad hangover would have been an improvement on how I felt all the time. I felt mentally retarded, losing track of what I was saying in the middle of sentences. My pulse was usually 58-60 bpm. and I had some problems feeling cold. I didn’t feel like I was even ME anymore, and didn’t care much about any of my usual things.
The hypo symptoms came on for me rather rapidly once they began, and it was over three months on replacement before many real improvements were noticed. I don’t think it’s this hard for everyone–this is one of the areas that seems to vary a lot. My endo told me the body adjusts somewhat to being hyper, and so being hypo can affect us worse than if we were *just* hypo.
I hope if you are hypo, you can get started on replacement ASAP. In the meantime, if you get more hypo symptoms, what worked for me getting through that time was LOTS of support from friends on the BB (emails), those Sunday (now Wednesday) chats, finding things to do in my life that fit my current physical and mental limitations, expressing the need for understanding from family that I didn’t have much to give to them (not that I always GOT that understanding), and of course not expecting things from myself that weren’t reasonable.
I hope very much it will go easy for you. Hope to talk to you in the Wednesday chat. . .everyone else, too! Sounds like this could be a full Conference Room! It will be interesting to see how the dynamics change.
Dianne NAnonymousJanuary 25, 1997 at 7:59 pmPost count: 93172
THANKS FOR TAKEN THE TIME TO GIVE ME ADVICE SO CLEARLY
WELL ITS SO COLD OUT THERE, NOTHING TO DO BUT SLEEP ANYWAY
I WILL WAITE FOR THE RESULTS THIS WEEK AND GET OFF MY
BETA BLOCKERS TOMORROW THAT WILL BE SOMETHING NICE
I WILL BE ABLE TO SLEEP AGAIN . THANKS SO MUCH -STEVEAnonymousJanuary 26, 1997 at 6:20 pmPost count: 93172
Myxedema is the condition of hypothyroidism that results in a puffy face
expecially. It is caused from colloidal (jellylike) tissue being deposited
under the skin and causes this characteristic puffiness. It is not a
benign condition as this tissue swelling causes pressure on sinuses,
nerves, etc. and can result in sinus trouble, carpal tunnel syndrome and other
such nusiances. However. low thyroid is serious and can lead to very
high cholesterol counts and heart conditions.
It usually responds well to the proper dosage of thuroid hormones, but it
You shouldn’t have to put up with this, it is correctable.
All good news!!!!
- You must be logged in to reply to this topic.